All Things Digestive Health




The link between Diverticulitis and NSAID Pain Relievers

Category : Diverticulitis/Diverticulosis, Healthy Products · by Feb 7th, 2012

The link between Diverticulitis and NSAID Pain Relievers

How often do you use NSAID pain relievers?

Have you ever experienced side effects from NSAID pain relievers?

 

In the recent edition of Mike Hohlweg’s www.diverticulitispainfreefoods.com newsletter he theorizes about the link between diverticulitis and NSAID pain relievers (Non-steroidal Anti-inflammatory Drugs) and suggests that NSAIDs may irritate and increase the severity of symptoms of diverticulitis.

NSAID pain relievers are more commonly known as aspirin, ibuprofen, acetaminophen, naproxen, ketoprofen, and nambumetone. These are the main ingredient in many common over the counter pain killers like Tylenol, Excedrin, Motrin, Bayer, Advil, Actron, Aleve, etc.

Hohlweg points out that the listed side effects of NSAIDs and the symptoms of Diverticulitis are quite similar. The listed side effects for NSAIDs include, intestinal bleeding, stomach ulcers, nausea, vomiting, diarrhea and constipation. NSAIDs work by stopping the cyclooxygenase enzyme in order to help alleviate pain which in turn reduces or stops the protection of the stomach lining.  Because of this and other side effects, NSAIDs are very hard on the digestive system.

Hohlweg speaks from experience and talks about his dependence on NSAID pain relievers and his struggle with diverticulitis. After he weened himself off of NSAIDs and ate diverticulitis friendly foods he was able to cure himself from diverticulitis. If you are dependent on NSAIDs you can take steps to ween yourself off of them. Hohlweg suggest these three steps:

“1. Reduce or end your use and dependence on the addicting and health robbing drugs called NSAIDS. Depending on your personality or nature, you might be able to quit “cold turkey” or you might need some extra help and time. You may experience the return of discomfort, pain and may even go through a six or so week period of feeling lethargic. I promise you that this will pass as it did for me. Use as little as you can, and if you are seeing a doctor continue to consult with your doctor during this time.
2. Find a replacement for a natural method of pain management, possibly at your local health food store to help you find relief during the withdrawal phase. If you need to use multiple times per week or especially daily, you are addicted. You need to respect the difficulty of overcoming an addiction as with any drug.
3. Get lots of sleep, drink double your normal amount of water, stay busy and productive.”

For more information on natural treatments for diverticulitis visit www.diverticulitisinfo.com

 

 

Please leave a comment with your responses!

Paula Tipton-Healy L.M, CiHom

Homeopathic & Nutritional Consultant

www.diverticulitisinfo.com

SHARE :

(1) Comment

This is the suitable blog for anybody who wants to seek out out about this topic. You understand so much its virtually arduous to argue with you (not that I truly would want…HaHa). You undoubtedly put a new spin on a topic thats been written about for years. Great stuff, simply great!

Leave a Reply